U.S. doctors online nowAsk doctors free
South Africa
A 22-year-old female asked:

Im on the yaz (drospirenone and ethinyl estradiol) pill... when its time for my period i just spot... i want to get a normal period whilst on the pill, which pill should i take for this?

2 doctor answers14 doctors weighed in
Dr. Dennis Higginbotham
Obstetrics and Gynecology 30 years experience
That is normal: Many women taking oral contraceptives will have light periods. That is one of the benefits of the pill. If you have any bleeding at all during the time you are taking the placebo pills, it is considered normal - even if it is only very light spotting for a short time (even less than one day). For many women the longer thay take the pill, the lighter the periods become.
Dr. Kevin Daus
Dr. Kevin Daus commented
Obstetrics and Gynecology 37 years experience
BCP will make your period lighter but that is normal and in some cases is a good thing.
Apr 6, 2012
Dr. Sarah Buchanan
Obstetrics and Gynecology 22 years experience
Periods and Pills: It is not uncommon to not have a period while on a low estrogen dose pill like Yaz (drospirenone and ethinyl estradiol). If having a period is important, you probably need a higher estrogen dose in your pill. There are quite a few of choices. Most have 7 days, not 4, for your period. If you like the hormones from Yaz (drospirenone and ethinyl estradiol), you can switch to Yasmin, its higher dose counterpart. You need to be sure to discuss this with your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 21, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.